No one here could really answer your question unless they were on the same combo so I see no one has. This is one for the doc I'd suggest.
If you don't tolerate Effexor at 150 why take it at all. I'd think asking the doc about stoping it and trying a different one would be best really. 75mgs isn't going to hold a depression at bay for long, if at all.
THANKS FOR YOUR INPUT.
I HAVE HAD LEXAPRO WITH A TCA AND THAT DID OK FOR AWHILE. THEN I STOPPED IT ON DR S ADVICE. WHEN I NEEDED IT AGAIN I COULD NO LONGER TOLERATE THE LEX AS I GOT TERRIBLE LEG CRAMPS.S O THE DR STOPPED IT AND STARTED ON EFFEXOR XL
GETTING OFF EFFEXOR IS SUPPOSEDLY SO HARD I SHIVER THINKING OF IT.
I KNOW YOU ARE NOT A DR. BUT WHAT WOULD YOU SUGGEST?
I'm confused. You said you couldn't tolerate the 150 FX initially and now say it is Lexapro you can't tolerate. Can you clarify please?
If it's both and you can't tolerate a higher FX dose then there's no point staying on it. You need to change to something that does help you.
Coming off FX can be hard and indeed it was for me first time off. I've been on it three times now including currently. Second time off there was nothing at all but maybe my body is so used to meds it takes little notice or something like that!!
What you read about is the many of us that say it was hard and scary. What you don't hear about is the many who have none or few problems at all coming off.
COming off must be done with docs advice, they should advise how much to drop etc and how often. FX is one of those that demands slow weaning and none of this cold turkey stuff. That is where the real problems come, just stopping it.
My guess would be halving the dose twice and then stopping. A week in between each change. Like, to 37.5 for a week then to 18.5 (approx) for a week then stop.
After a year on it your body will be used to it and likely miss it so I'd expect some side effects. But don't expect horror shows as it's not certain what we experience.
The worst I felt was a visual issue, hard to describe really but it stopped me looking left or right quickly else I'd get that falling feeling. I had to stop driving because of it. Other short term effects weren't memorable as I have no recollection of anything but this thing now. The more you read about other's suffering the more you will fear. So don't read it.
Keep contact with the doc, drink lots of water and try to sleep when things deteriorate, if they do. In that regard ask the doc for a med to help sleep short term while you come off.
FX is pretty much one of the most used A/D's around and has been for quite a long time now so there are many who use it and get benefits else it wouldn't be prescribed as much as it is. There are a number of posts on this forum asking about coming off and that's to be expected as it does do that for some people, if not many. Don't assume you will be one until you feel something at which time talking to the doc is an option.
I can comment on this. I was on 75 mg of Effexor XR and 200 mg of Wellbutrin. BUT, I stopped the FX 75. I was taken off gradually and I can tell you it is NOT a fun ride at ALL.
First, I would not suggest the FX/WB combo. If you have anxiety, I would get off the FX(But do not do this at all without your Dr) and add in Buspar. I am on a WB/Buspar combo and it works well.(I think anyways since I am still having sime residual w/d from the Effexor)
Get off that FX. It is a dangerous and nasty stuff. I was placed on it 3 years ago, and if I would have known then, what I know now, there is NO way I would have gone on FX at all.
Even with tapering, I still suffered from brain zaps, nausea, dizziness, tingling. I have not spoken to anybody who has not had a w/d issue with FX. If there are any our there, PLEASE post. So more people will get off this drug. That is what was keeping me on it for so long.
It was hard, but I am glad I did it. I am just now starting to feel a little better.